MAUDE Adverse Event Report: LENSTEC BARBADOS INC. SOFTEC I; INTROCULAR LENS

LENSTEC BARBADOS INC. SOFTEC I; INTROCULAR LENS
Lot Number 172291
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Device Handling Problem (3265)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 12/28/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The lens was returned in the vial.The delivery system, outer pouch and instructions for use were absent while the label set and id card were enclosed in the outer box.The inspection was performed at x 10 magnification under a stereoscopic microscope.The lens was missing a haptic and this was not returned in the package.The optic of the lens carried a deep scratch which was made by a sharp instrument.One haptic was broken 3/4 of the way and the other haptic was intact.The cross-sectional inspection of the broken haptic was smooth and straight which is indicative of a snap.No other damage was seen on the lens.After having carried out a detailed investigation of the lens in question, lenstec can confirm that all procedures in the manufacturing and packaging of the lens were conducted correctly.Based on the results of the visual examination, the way the haptic was broken suggest that the lens was either handled whilst in a dehydrated state or was caught in the cartridge, indicative of user error and was reported as loading error by the facility.(b)(4).
 
Event or Problem Description
Lenstec received notification of a torn haptic, incision enlarged, lens removed.

Brand Name
SOFTEC I
Common Device Name
INTROCULAR LENS
Manufacturer (Section D)
LENSTEC BARBADOS INC.
airport commercial centre
pilgrim road
christ church, BB170 92
BB  BB17092
MDR Report Key7223059
Report Number9613160-2018-00010
Device Sequence Number19267941
Product Code HQL
UDI-Device Identifier00844369029544
UDI-Public00844369029544
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P090022
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date07/03/2022
Device Lot Number172291
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/11/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/03/2018
Initial Report FDA Received Date01/26/2018
Patient Sequence Number1